MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. T-CONN W/LL & 1 VLV PORT; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. T-CONN W/LL & 1 VLV PORT; INTRAVASCULAR ADMINISTRATION SET
Model Number 20041E
Medical Device Problem Codes Backflow (1064); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a t-conn w/ll & 1 vlv port experienced blood backflow and ruptured tubing during use.The following was reported by the initial reporter: "i received this product this morning with the attached note.Product is available and lot # is (10) 20126459 mom reported iv tubing was leaking.Rn assessed and found blood backing up in the bd smartsite extension set (ref20041e).Fluid leaking from a hole in the tubing between the thin tubing portion and the "hub" of the catheter.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2021-05-25.H6: investigation summary one sample was received for quality investigation.The customer complaint of component damage - leak and flow issues - back flow was verified by testing.The sample was primed and a leak was immediately noticed at the connection point between the female luer adapter and the connection tubing.A device history record review for model 20041e lot number 20126459 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 10dec2019.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause for the issues reported in this complaint is a lack of solvent between the tubing and the female luer adapter.The solvent between the female luer adapter and tubing is sufficient to keep the two component connected, however, the solvent did not seal the union between the two components completely and therefore leakage is seen coming from that connection point.The leakage seen from the tubing is also the cause for the backflow reported by the customer.Since the unsealed tubing acts as an open point in the tubing, both fluids from the iv set and from the patient would escape through the opening created.H3 other text : see h10.
 
Event or Problem Description
It was reported that a t-conn w/ll & 1 vlv port experienced blood backflow and ruptured tubing during use.The following was reported by the initial reporter: "i received this product this morning with the attached note.Product is available and lot # is (10) 20126459 mom reported iv tubing was leaking.Rn assessed and found blood backing up in the bd smartsite extension set (b)(4).Fluid leaking from a hole in the tubing between the thin tubing portion and the "hub" of the catheter.".

Brand Name
T-CONN W/LL & 1 VLV PORT
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
MDR Report Key11963530
Report Number2243072-2021-01642
Device Sequence Number1375126
Product Code FPA
UDI-Device Identifier27613203021665
UDI-Public27613203021665
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2023
Device Model Number20041E
Device Catalogue Number20041E
Device Lot Number20126459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1